Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 191, NWS North Platte, NE

July 26, 2006Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2006, 3:45 PM MDT for Deuel County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 3:45 PM MDT (21:45 UTC)
Expired
Jul 26, 2006, 4:25 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Deuel County, NE

The radar

The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 262145
SVRLBF
NEC049-262245-
/O.NEW.KLBF.SV.W.0191.060726T2145Z-060726T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM MDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 445 PM MDT

* AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT NEAR
  JULESBURG...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 425 PM
  MDT...

LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 262214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT WED JUL 26 2006

NEC049-262245-
/O.CON.KLBF.SV.W.0191.000000T0000Z-060726T2245Z/
DEUEL NE-
413 PM MDT WED JUL 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR DEUEL COUNTY...

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR INTERSTATE 80 MILE MARKER 100...OR ABOUT
 7 MILES NORTH OF JULESBURG. THIS STORM IS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 80 MILE MARKER 105 BY 435 PM MDT...
  7 MILES SOUTHWEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY
  445 PM MDT...

LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206

$$

13
000 
WWUS53 KLBF 262225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT WED JUL 26 2006

NEC049-262234-
/O.CAN.KLBF.SV.W.0191.000000T0000Z-060726T2245Z/
DEUEL NE-
424 PM MDT WED JUL 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY IS CANCELLED...

THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS...AND NO LONGER POSES A SEVERE WEATHER THREAT TO DEUEL COUNTY 
AT THIS TIME. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE 
EVENING. 

LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:19 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 26, 1:19 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CDT WED JUL 26 2006

.DISCUSSION...
THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT
THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR...
INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE
12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL
ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY
OVER BY 06Z.

THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7
TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN
NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS
100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN
ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE.

AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS
INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD
OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR
HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS
DEVELOPMENT BUT THE GFS IS DRY.

THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST
TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD
AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY
WARMEST TEMPS WILL BE OVER SD.

&&

.FIRE WEATHER...
AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY
LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE
EXPECTED TO BE BELOW 25 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC
Hazardous weather outlook, Jul 26, 2:45 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT WED JUL 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-271200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE
OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE
MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL
HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE...
IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY
AFTERNOON AND EVENING.

IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED
FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR
ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:59 PM MDTTornado WarningLBFLincoln31 min
Jul 26, 4:28 PM MDTSevere Thunderstorm WarningLBFLincoln32 min
Jul 26, 4:58 PM MDTSevere Thunderstorm WarningLBFLincoln51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.